# SDR 2023FA0000107

- Difficulty date: March 3, 2023
- Submitted: March 3, 2023
- Operation: General aviation
- Aircraft: N337NE
- Make and model: Cessna 337D
- Aircraft serial: 3370997
- Aircraft time: 6,236 hours
- Engine: Cont IO360C
- Engine time: 1,161 hours
- System (JASC): 7400 · Ignition System
- Part: Contactor
- Part number: 10400507
- Condition: Defective
- Location: Magneto
- Part time: 15 hours
- Component: Magneto, Cont, S6LSC25T
- Component part number: 10500556203
- Stage of operation: CR
- How discovered: V
- Nature of condition: S
- Precautionary procedure: K

## Discrepancy

TACHOMETER BREAKER POINTS ARE FAILING PREMATURELY DUE TO DEFECTIVE MATERIALS OR PROCESSES. POINTS ARE FAILING WITHIN 5-10 HOURS WHICH CAUSES ERRATIC TACHOMETER INDICATIONS AND COULD POTENTIALLY PRESENT A HAZARD IF THE POINTS WERE TO BREAK LOOSE WITHIN THE MAGNETO. WE HAVE HAD THREE INSTANCES OF THIS FAILURE ON THREE MAGNETOS IN A ROW. CONTACT ASSEMBLY (TACHOMETER) 10-400507. INSPECTION REVEALS TACHOMETER POINTS WERE INSTALLED AND TIMED CORRECTLY BUT THE POINT SWAGE FAILED RESULTING IN THE POINT BEING ALLOWED TO MOVE WITHIN ITS MOUNTING ARM, CONTINUED OPERATION WOULD LEAD TO THE POINT DEPARTING ITS ARM AND BEING RELEASED WITHIN THE MAGNETO.
